MAUDE Adverse Event Report: EXACTECH, INC. OPTETRAK; PS TIBIAL INSERTS SZ 3, 11MM

EXACTECH, INC. OPTETRAK; PS TIBIAL INSERTS SZ 3, 11MM
Model Number 204-01-03
Medical Device Problem Codes Naturally Worn (2988); Adverse Event Without Identified Device or Use Problem (2993); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Failure of Implant (1924); Osteolysis (2377)
Date of Event 07/18/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This submission represents 1 of 163 events identified via active surveillance activities utilizing data form the (b)(6).Follow-ups for additional information cannot be performed for this complaint as the information was submitted as complete by the registry; there is no identification of facilities or surgeons.All available information about the event and/or patient has been provided and it is not possible to obtain any of the devices.Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported by (b)(6), this (b)(6) y/o (bmi=43), female patient underwent primary total prosthetic replacement using cement of the right knee via medial parapatellar approach on (b)(6) 2010.The indication for the index procedure was osteoarthritis.The patient was implanted with a optetrak knee system - cemented posterior stabilised (ps) femoral component - size 3 (catalog 204-01-03, serial (b)(4)), optetrak knee system - cemented finned tibial tray - size 3f/3t (catalog 200-04-33, serial (b)(4)), optetrak knee system - posterior stabilised (ps) tibial insert - size 3 - 11mm (catalog 204-23-11, serial (b)(4)), optetrak knee system - three pegs patella - diameter 29mm (catalog 200-02-29, serial (b)(4)) and heraeus medical antibiotic loaded high viscosity bone cement (catalog 66017569, serial (b)(4)).On (b)(6) 2017, approximately 81 months post implantation, the patient underwent revision due to aseptic loosening tibia; lysistibia; wear of polyethylene component.The exactech were removed and replaced with patella 3-pegs p2.
 
Event or Problem Description
As reported by united kingdom national joint registry (uknjr), this 45 y/o (bmi=43), female patient underwent primary total prosthetic replacement using cement of the right knee via medial parapatellar approach on (b)(6) 2010.The indication for the index procedure was osteoarthritis.On (b)(6)2017, approximately 81 months post implantation, the patient underwent revision due to aseptic loosening of the tibia, osteolysis of the tibia (lysistibia),and wear of polyethylene component.The follow-ups for additional information cannot be performed for this complaint, information was submitted as complete by the (b)(6) there is no identification of facilities or surgeons.All available information about the event and/or patient has been provided.These devices are used for treatment not diagnosis.It is found in a review of the labeling and ifu 700-096-004, it is known that device specific risks consist of: fracture, migration, loosening, subluxation, or dislocation of the prothesis or any of its components, any of which may require a second surgical intervention or revision.As part of the preoperative assessment, the surgeon must ensure that no biological, biomechanical, or other factors exist that might adversely affect the surgery and/or postoperative period.Revisions or surgical interventions are a known complication found in joint replacements.All patients should be instructed on the limitations of the prosthesis and the possibility of subsequent surgery.The patient should be cautioned to monitor activities and protect the replaced joint from unreasonable stresses and follow the written instructions of the physician with respect to follow-up care and treatment.The surgeon must be fully knowledgeable about all aspects of the surgical technique to use the implants in accordance with the indications and contraindications and be trained according to the proper use of the system instrumentation and implants.It is a known complication that a patient¿s age, weight, or activity level would cause the surgeon to expect early failure of the system.The patient has a high bmi which indicates that they are overweight, this can increase biomechanical stressors on natural and artificial joints.
 
Additional Manufacturer Narrative
The evaluation noted that revision reported was likely the result of a combination of prosthesis wear and aseptic loosening between the tibial component and the bone.The loosening may have led to an increase in cement and bone particles in the joint space and resulted in prosthesis wear or prosthesis wear may have contributed to particle-induced osteolysis.However, the contribution of loosening and prosthesis wear to the sequence of events cannot be determined as the devices were not available for evaluation.This submission represents 1 of 163 events identified via active surveillance activities utilizing data form the (b)(6) follow-ups for additional information cannot be performed for this complaint as the information was submitted as complete by the registry; there is no identification of facilities or surgeons.All available information about the event and/or patient has been provided and it is not possible to obtain any of the devices.No information provided in the following section(s): a4, a5, and b6, the following section(s) have additional info: a1, b5, d1, d2, d4 (exp date), e2, e4, g4, g7, h1, h2, h3, h4, h6, and h7.Section h11: corrections made in the following section(s): (a1) patient identifier has been updated.(d1) brand name.(d2) common device name.(d4) model number was entered in error.Please disregard.(h4) manufacture date.(h6) patient code was entered in error.This has been corrected in new submission.

Brand Name
OPTETRAK
Common Device Name
PS TIBIAL INSERTS SZ 3, 11MM
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key9714036
Report Number1038671-2020-00190
Device Sequence Number2295680
Product Code JWH
UDI-Device Identifier10885862047588
UDI-Public10885862047588
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K933610
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/22/2017
Device Model Number204-01-03
Device Catalogue Number204-23-11
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/15/2020
Supplement Date Received by Manufacturer05/04/2020
Initial Report FDA Received Date02/14/2020
Supplement Report FDA Received Date05/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age45 YR